Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Mobile, AL

May 10, 2021Okaloosa County, Florida

NWS Mobile, AL issued this special weather statement at May 10, 2021, 7:16 AM CDT for Okaloosa County, Florida. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 10, 2021, 7:16 AM CDT (12:16 UTC)
Expired
May 10, 2021, 8:00 AM CDT
In force
44 min
Issued by
NWS Mobile, AL

County Okaloosa County, FL

The radar

The Eglin Afb radar (KEVX), 86 km from the middle of the area, began a volume at 12:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 0.3 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2021-05-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 77 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2021-05-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 42 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
77 J/kg
Mixed-layer CIN
-140 J/kg
Mixed-layer LCL
773 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
42 m²/s²
0-3 km storm-relative helicity
57 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted.

936 
WWUS84 KMOB 101216
SPSMOB

Special Weather Statement
National Weather Service Mobile AL
716 AM CDT Mon May 10 2021
 
FLZ203>206-101300-
Okaloosa Inland FL-Okaloosa Coastal FL-Santa Rosa Coastal FL-
Santa Rosa Inland FL-
716 AM CDT Mon May 10 2021

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...SOUTHERN OKALOOSA AND SOUTHEASTERN SANTA ROSA COUNTIES
UNTIL 800 AM CDT...

At 716 AM CDT, the strong thunderstorms were located along a line
extending from 9 miles northwest of Eglin Air Force Base to near
Eglin AFB to 10 miles southwest of Warrington, and moving east at 45
mph.

Wind gusts around 40 mph will be possible with these storms.

Locations impacted include...
Wright, Fort Walton Beach, Crestview, Niceville, Destin, Eglin AFB,
Valparaiso, Mary Esther, Ocean City, Lake Lorraine, Oriole Beach,
Navarre, Shalimar, Cinco Bayou and Navarre Beach.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3035 8718 3041 8699 3045 8694 3044 8688
      3046 8695 3047 8696 3057 8677 3084 8658
      3084 8639 3045 8639 3045 8642 3038 8640
      3040 8667 3037 8692 3038 8689 3041 8666
      3041 8678 3039 8705 3034 8718
TIME...MOT...LOC 1216Z 268DEG 37KT 3069 8640 3050 8656 3025 8735 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at May 10, 6:33 AM CDT, 43 minutes earlier.

Area forecast discussion, May 10, 6:33 AM CDT, 43 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
633 AM CDT Mon May 10 2021

.NEAR TERM UPDATE /Now Through Tuesday/...A line of
thunderstorms continues to push across south-central AL and the
Florida panhandle this morning. These storms continue to pose the
risk for strong wind gusts, heavy rainfall, and frequent
lightning. Anticipate this activity to shift east, and become
focused over coastal areas of AL and the Florida panhandle through
mid-morning. Another round of showers and thunderstorms is
possible this afternoon, with primarily heavy rainfall and
frequent lightning as hazards. Some isolated gusty winds are
possible nearer the coast. Our next round of showers and
thunderstorms looks most likely to move in Tuesday afternoon and
evening, with again frequent lightning, heavy rain, and gusty
winds the primary hazards.

Overall, rainfall totals of 1 to 3 inches seems probable with
isolated higher totals (particularly closer to the coast). This
may pose the risk for localized flash flooding potential where
storms train over the same areas, particularly for any urban
and/or poor drainage areas. A marginal risk for flash flooding
remains in place through Wednesday.

Although relatively low risk, some severe weather is possible with
each round of storms. Primary hazard is isolated instances of
damaging wind gusts, although right now this appears rather
conditional. The SPC has highlighted much of southeastern MS,
southwestern AL, and the FL panhandle in a marginal risk for
severe thunderstorms today and Tuesday.

Temperatures will warm into the upper 70's and perhaps lower 80's
in spots before cooling off tonight into the middle to upper 60's.
Highs Tuesday are a little warmer in the upper 70's to lower 80's,
with some spots in the middle 80's. MM/25

&&

.AVIATION...
12Z issuance...Complicated aviation forecast is on tap today.
Mostly MVFR ceilings are present across areas that are within a
broader precipitation shield over southeastern MS, southwestern
AL, and the FL panhandle. Expect these ceilings to persist, with
temporary IFR ceilings possible in heavier showers and storms.
More rain and storms will move in this afternoon, likely resulting
in another bout of MVFR to IFR ceilings. Visibility has been
tricky, mostly being reduced in heavier precipitation this
morning. Expect this to continue to be the case into the
afternoon hours. MM/25

&&

.PREV DISCUSSION... /issued 426 AM CDT Mon May 10 2021/

NEAR TERM UPDATE /Now Through Tuesday/...A line of
thunderstorms continues to push across southeastern MS and
southwestern Alabama this morning. These storms continue to pose
the risk for strong wind gusts, heavy rainfall, and frequent
lightning. The environment supports maintaining these east, and
will push into the I-65 corridor over the next couple hours.
Anticipate this activity to shift east, and become focused over
coastal areas of AL and the Florida panhandle through mid-morning.
Another round of showers and thunderstorms is possible this
afternoon, with primarily heavy rainfall and frequent lightning as
hazards. Some isolated gusty winds are possible nearer the coast.
Our next round of showers and thunderstorms looks most likely to
move in Tuesday afternoon and evening, with again frequent
lightning, heavy rain, and gusty winds the primary hazards.

Overall, rainfall totals of 1 to 3 inches seems probable with
isolated higher totals (particularly closer to the coast). This
may pose the risk for localized flash flooding potential where
storms train over the same areas, particularly for any urban
and/or poor drainage areas. A marginal risk for flash flooding
remains in place through Wednesday.

Although relatively low risk, some severe weather is possible with
each round of storms. Primary hazard is isolated instances of
damaging wind gusts, although right now this appears rather
conditional. The SPC has highlighted much of southeastern MS,
southwestern AL, and the FL panhandle in a marginal risk for
severe thunderstorms today and Tuesday.

Temperatures will warm into the upper 70's and perhaps lower 80's
in spots before cooling off tonight into the middle to upper 60's.
Highs Tuesday are a little warmer in the upper 70's to lower 80's,
with some spots in the middle 80's. MM/25

SHORT TERM /Tuesday night Through Wednesday night/...Aloft, zonal
flow will persist, but a series of impulses will move along the
upper level flow through the short term. At the surface, a boundary
will have stalled over the Gulf coast Tuesday evening. However, this
feature will finally push southward out of the local area through
the day on Wednesday. High pressure will then begin to build into
the region behind the front.

Unsettled weather with the potential for heavy rain will persist
through Wednesday. Model PWATs will range between 1.75-2 inches
Tuesday evening, but gradually decrease to be around 1.3-1.8 inches
Wednesday evening as the front moves southward. Additionally, around
1000 J/kg SBCAPE and around 500 J/kg of MLCAPE are shown to be
present over the local area Tuesday night through Wednesday morning.
Instability then becomes meager at best by the afternoon. Bulk shear
values range between 30-40 knots Tuesday night, but also decrease to
be 25 knots or less by Wednesday afternoon. Therefore, in terms of
thunderstorm activity, expecting chances to gradually decrease
through the day on Wednesday. By Wednesday evening, anticipating
continued chances of isolated to scattered showers but with a only
slight chance of storms.

Low temperatures Tuesday night will be warm, in the lower to mid 60s
north of I-10 and in the mid to upper 60s south of I-10, due to
elevated moisture (PWATs between 1.75-2 inches). With FROPA during
the day Wednesday, highs are only expected to top out in the lower
to mid 70s northwest of I-65 and in the mid to upper 70s southeast
of I-65. This will then be followed by lows Wednesday night in the
mid to upper 50s inland and upper 50s to lower 60s near the coast.
Lastly, the rip current risk will be MODERATE through Tuesday night,
then decrease to be LOW for Wednesday and Wednesday night. /26

EXTENDED TERM /Thursday Through Sunday/...Zonal flow will continue
aloft over the local area, at least until the northern stream
shortwave trough over the Upper Mississippi Valley moves eastward
over the Ohio Valley Thursday night and eventually off over the
Atlantic Saturday morning. Meanwhile, an upper level ridge will
progress over the central CONUS Saturday evening, and eventually
east over the Mississippi River Valley Sunday evening. Surface high
pressure will also build into the region through late week; however,
it will begin to shift eastward over the Appalachians on Saturday
and then over the east coast on Sunday.

Sensible weather for the extended period will begin with lingering
chances of showers on Thursday, but will be followed by no rain
chances through the weekend. Instability will be virtually
nonexistent on Thursday, but did follow persistence maintaining a
slight chance of thunderstorms (along with slight to chance PoPs)
during the day. No rain is anticipated by Thursday evening, and
fairly dry conditions (PWATs less than an inch) will persist through
the first part of the weekend. Although no rain is anticipated, a
slight increase in moisture is possible on Sunday as southerly flow
returns to the region.

High temperatures will begin in the 70s Thursday, but a gradual
increase in temperatures will then take hold through the remainder
of the extended. By Sunday afternoon, highs will be back in the
lower to mid 80s once again. Low temperatures will begin in the
lower to mid 50s inland and in the mid to upper 50s near the coast
Thursday night. By Saturday night, lows will be slightly warmer, in
the mid to upper 50s inland and in the upper 50s to mid 60s near the
coast. /26

MARINE...A light to moderate southerly flow will prevail through
Tuesday ahead of a weak cold front approaching from the north.
Southerly winds will be elevated enough that small craft will need to
exercise caution at times this morning. Light easterly to variable
winds are expected midweek as the cold front stalls near the coast,
followed by light to moderate northeasterly winds Thursday as the
front moves further offshore. Showers and thunderstorms will increase
in coverage starting late tonight and will continue into Thursday.
/22

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...None.
&&

This product is also available on the web at:
http://weather.gov/mob

In the hours before

Special weather statement, May 10, 3:44 AM CDT, 3 hours 32 minutes before
Special Weather Statement
National Weather Service Mobile AL
344 AM CDT Mon May 10 2021

ALZ052-053-055-262-MSZ076-100930-
Clarke AL-Baldwin Inland AL-Monroe AL-Washington AL-Greene MS-
344 AM CDT Mon May 10 2021

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHWESTERN MONROE...NORTHWESTERN BALDWIN...WASHINGTON...
SOUTHWESTERN CLARKE AND NORTHEASTERN GREENE COUNTIES UNTIL 430 AM
CDT...

At 342 AM CDT, the strong thunderstorm was located near Tibbie, or 9
miles south of Chatom, moving east at 50 mph.

Wind gusts of 40 to 50 mph will be possible with this storm.

Locations impacted include...
Jackson, Chatom, Leakesville, Saint Stephens, Wagarville, Leroy, Deer
Park, Tibbie, Calvert, State Line, Fruitdale and McIntosh.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3144 8845 3148 8845 3167 8771 3121 8762
      3114 8762 3113 8794 3115 8794 3115 8797
      3117 8799 3114 8802 3114 8833 3113 8833
      3112 8859 3143 8863
TIME...MOT...LOC 0842Z 259DEG 45KT 3133 8829

CL/MM
Special weather statement, May 10, 5:26 AM CDT, 1 hour 50 minutes before
Special Weather Statement
National Weather Service Mobile AL
526 AM CDT Mon May 10 2021

ALZ059-060-262>266-FLZ201>205-101115-
Mobile Coastal AL-Baldwin Coastal AL-Baldwin Central AL-
Baldwin Inland AL-Covington AL-Escambia AL-Mobile Central AL-
Okaloosa Inland FL-Escambia Inland FL-Santa Rosa Coastal FL-
Escambia Coastal FL-Santa Rosa Inland FL-
526 AM CDT Mon May 10 2021

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...SOUTHERN MOBILE...BALDWIN...ESCAMBIA...SOUTHWESTERN
COVINGTON...NORTHWESTERN OKALOOSA...SANTA ROSA AND ESCAMBIA COUNTIES
UNTIL 615 AM CDT...

At 525 AM CDT, the strong thunderstorms were located along a line
extending from near Brewton to 3 miles southwest of Bratt to 4 miles
southeast of Daphne to near Petit Bois Island, and moving east at 45
mph.

Wind gusts of 40 to 50 mph and pea sized hail will be possible with
these storms.

Locations impacted include...
Midtown Mobile, Downtown Mobile, Pensacola, Prichard, Ferry Pass,
Brent, West Pensacola, Ensley, Daphne, Tillmans Corner, Warrington,
Crestview, Fairhope, Gonzalez, Bay Minette, Atmore, Foley, Pace,
Milton and Theodore.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3023 8829 3025 8818 3036 8819 3039 8840
      3060 8840 3088 8790 3075 8792 3077 8791
      3123 8757 3126 8644 3071 8653 3045 8692
      3060 8702 3058 8718 3043 8717 3042 8717
      3035 8710 3035 8706 3034 8707
TIME...MOT...LOC 1025Z 280DEG 37KT 3114 8707 3094 8748 3057 8784 3025
8849
Special weather statement, May 10, 6:16 AM CDT, 1 hour before
Special Weather Statement
National Weather Service Mobile AL
616 AM CDT Mon May 10 2021

ALZ056-059-060-264-266-FLZ201>206-101215-
Baldwin Coastal AL-Baldwin Central AL-Conecuh AL-Covington AL-
Escambia AL-Okaloosa Inland FL-Escambia Inland FL-
Okaloosa Coastal FL-Santa Rosa Coastal FL-Escambia Coastal FL-
Santa Rosa Inland FL-
616 AM CDT Mon May 10 2021

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...SOUTHEASTERN BALDWIN...EASTERN ESCAMBIA...SOUTHEASTERN
CONECUH...SOUTHERN COVINGTON...OKALOOSA...SANTA ROSA AND SOUTHEASTERN
ESCAMBIA COUNTIES UNTIL 715 AM CDT...

At 615 AM CDT, the strong thunderstorms were located along a line
extending from 7 miles south of Andalusia to 6 miles northwest of
Baker to 7 miles east of Fort Morgan, and moving east at 55 mph.

Wind gusts of 40 to 50 mph will be possible with these storms.

Locations impacted include...
Wright, Fort Walton Beach, Ensley, Crestview, Niceville, Gonzalez,
Destin, Andalusia, Eglin AFB, Foley, Pace, Milton, Opp, Valparaiso,
Mary Esther, Bagdad, Ocean City, Lake Lorraine, Myrtle Grove and
Baker.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3023 8797 3134 8667 3140 8620 3099 8639
      3038 8640 3036 8720 3044 8688 3060 8702
      3057 8700 3044 8709 3058 8718 3037 8732
      3032 8721 3032 8724 3029 8752 3045 8736
      3046 8737 3042 8743
TIME...MOT...LOC 1115Z 269DEG 46KT 3120 8644 3088 8675 3023 8790
Local storm report, May 10, 6:47 AM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
647 AM CDT MON MAY 10 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 AM     MARINE TSTM WIND 2 WNW MOUTH OF WEEKS BA 30.39N 87.87W
05/10/2021  E41 MPH          BALDWIN            AL   MESONET

            MARINE THUNDERSTORM WIND GUST TO 41MPH VIA
            TEMPEST WEATHER STATION.

&&

MM
Local storm report, May 10, 6:50 AM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
650 AM CDT MON MAY 10 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 AM     MARINE TSTM WIND 2 WNW MOUTH OF WEEKS BA 30.39N 87.87W
05/10/2021  M41 MPH          BALDWIN            AL   MESONET

            CORRECTS PREVIOUS MARINE TSTM WIND REPORT
            FROM 2 WNW MOUTH OF WEEKS BAY. MARINE
            THUNDERSTORM WIND GUST TO 41MPH VIA TEMPEST
            WEATHER STATION.

&&

MM
Special weather statement, May 10, 7:16 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
716 AM CDT Mon May 10 2021

FLZ203>206-101300-
Okaloosa Inland FL-Okaloosa Coastal FL-Santa Rosa Coastal FL-
Santa Rosa Inland FL-
716 AM CDT Mon May 10 2021

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...SOUTHERN OKALOOSA AND SOUTHEASTERN SANTA ROSA COUNTIES
UNTIL 800 AM CDT...

At 716 AM CDT, the strong thunderstorms were located along a line
extending from 9 miles northwest of Eglin Air Force Base to near
Eglin AFB to 10 miles southwest of Warrington, and moving east at 45
mph.

Wind gusts around 40 mph will be possible with these storms.

Locations impacted include...
Wright, Fort Walton Beach, Crestview, Niceville, Destin, Eglin AFB,
Valparaiso, Mary Esther, Ocean City, Lake Lorraine, Oriole Beach,
Navarre, Shalimar, Cinco Bayou and Navarre Beach.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3035 8718 3041 8699 3045 8694 3044 8688
      3046 8695 3047 8696 3057 8677 3084 8658
      3084 8639 3045 8639 3045 8642 3038 8640
      3040 8667 3037 8692 3038 8689 3041 8666
      3041 8678 3039 8705 3034 8718
TIME...MOT...LOC 1216Z 268DEG 37KT 3069 8640 3050 8656 3025 8735

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 10, 3:04 AM CDTSpecial Weather StatementMOBWashington41 min
May 10, 3:44 AM CDTSpecial Weather StatementMOBWashington46 min
May 10, 5:20 AM CDTSpecial Marine WarningMOB85 min
May 10, 5:26 AM CDTSpecial Weather StatementMOBBaldwin, Covington, Escambia, Mobile49 min
May 10, 6:16 AM CDTSpecial Weather StatementMOBCovington59 min
May 10, 6:43 AM CDTSpecial Marine WarningMOB92 min
May 10, 8:14 AM CDTSpecial Marine WarningMOB91 min
May 10, 9:48 AM CDTSpecial Marine WarningMOB87 min
May 10, 2:40 AM CDTSpecial Weather StatementMOBPerry50 min

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.